This story was submitted by Tanya M:
Hello! I wanted to share my daughter’s story on her vaccinations. On August 4, 2008 my daughter had gotten her first year shots which were Prevnar, Hep A, and Hep B. We took her home and she took a nap. An hour after we went to her room to check her and we found her sitting up with her eyes deviating to the right. The only part of her eyes that showed was the white part. She would come in and out of it.
We called the doctors office to tell them what was going on and the nurse on duty said it was fine, just check if she had a fever and if not give her a bath and soothe her to sleep. We didn’t find that was the right instruction to do. So we rushed her back to the doctor’s office because it was close by our house. My husband told the front nurse what was going on with our daughter and they told us to sit in the waiting room till the doctor is ready. Then my daughter started foaming and turned pale. Finally my husband yelled at the nurse to rush the doctor.
When the doctor came out she rushed my daughter to the back and started checking her and the doctor yelled for Diastat and finally my daughter started responding. The doctor said if we had waited 5 more minutes we would have lost her. She told us she had a seizure.
After that my daughter’s whole left side was weak. She started falling behind her milestones, had speech delay, and more. After many MRIs & EEGs, the neurologist diagnosed my daughter with a slight autism and a MITOCHONDRIAL DISORDER. I just thought I’d share this with you because up until till this day she has a little bit of vocabulary, but does do sign language (basic).